I hope the depakote is working for you. I know from my son's experience it did not work for him so good. He had very bad tics after taking it for a week. He is on litheum right now and tics are still there, but not as bad. If for some reason you can't continue to take the depakote you need to always tell any doc. you are allergic to it or they will try to give it to you again or some form of it. Hope it works out for you. All meds. work differently on everyone.
wow everyone your scaring me i just started depakote and feel pretty good better than before(thank goodness)meds work different for everyone so stick with it your doctor is there to help but i have noticed my hair was curly last night my hubby even made a comment i didn't know it had that effect lol
I was on Depakote for a while and I found it very helpful. I was also taking Cylexa at the time. I didn't expirience any side effects from it, although I know everybody reacts to medicine in different ways.
My Son Is On 1250mg And Has Been Taking 10months. He Is Doing Great On It. He Had A Problem With Resperdal And Gaining Weight But Since Off Has Lost 15lbs Since May. He Does Good On Depakote And It Does Work. I Think As His Mom It Depends On Other Meds And The Persons Body. He Takes Abilify 10mg With It And This Works Good For Him. We Have Been On Alot Of Meds In Last Years And This Combo Is Good. It Does Sometimes Take A While To Figure It Out. My Son And I Keep A Log To Help Tell Doc Everything. Seeing Doc Month To Month Sometimes We Forget So The Log Book Helps Alot....
I'm sure it does work for some people & I should mention that I've taken a lot of different meds & didn't have any better results than Depakote. But the wieght gain really sucked. Currently I'm off all my meds & have been symptom free for over a month! I gave up on my Dr & sought a new one out. Found out I have a very low Testosterone level & started receiving injections once a month. Felt great within 2 hrs of the first injection & have not had a single second of symptoms since. Have also started shedding the weight!
This is all really interesting! I was prescribed depakote back in August 2000 and I've been on varying doses of it ever since (2000 mg currently). the reason my pdoc chose it was because it is less likely to cause weight gain than lithium. So, I'm wondering, if I came off would i lose weight? I'm a US 8/10 now...wow maybe i could be a Zero!!!!! I do find that my weight REALLY fluctuates though, but i put it down to the manias and depressions which alter both activity, food choice or lack of it! I rapid cyle.
Depakote worked well for me - 750mg. I had started out at 1000 mg. but my hair began to fall out. Dr. decreased dose, no more hair loss. It did grow back very curly! Maybe you could check out ***** for a more complete list of the side effects of Depakote
In any event Depakote has worked well for me with minimal side effects
I have been on Depakote for about nine years. I know i've put on 60 excess pounds & I hate it but i've been more stable in the last nine years than in all the rest of my 56 years. I take a combination of Depakote, Etrofon and Paxil, so it could be just the Depakote causing weight gain or maybe all of the meds.I personally don't have too many side-effects. The most serious one is a total lack of sexual interest. My husband understands I have to take the meds. & is so understanding but the poor man does get frustrated at times! If you find a med. that works & doesn't cause weight-gain PLEASE let me know so I can suggest it to my pdoc.
I was put on depakote to help with my manic episode and then i was on it for about 10 months maybe 11, and i hated it. I was constantly tierd, always slept too much, i gained like 50lbs and i am now overwieght and depressed about it. My hair fell out alot too and i hated it. I managed to change to carbemazepine and i guess its working so far kinda, i dont always take the correct dose so thats maybe why i have very bad mood swings. But it hasnt got any other horrible side effects. I am now trying to lose the weight i gained and it it very very hard work.
i wish you all the best with it.
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts. Saw it, wanted it, threw a fit, Got It!! To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
WELL GUYS AND GALS MY HAIR IS GREAT AND IVE ONLY BEEN ON IT FOR 20 DAYS AND HAD JUST QUIT SMOKING SO I EXPECTED TO GAIN WEIGHT AND HAVE ONLY GAINED A LITTLE BUT MY DOC. SAID IT IS GOOD WITH KEEPING THE POUNDS DOWN I AM MORE HUNGRY AND STILL NOT FEELING HOWEVER IM SUSPOSED TO FEEL STILL FEEL LIKE ME SOMETIMES GOOD AND SOMETIMES BAD WISH ME LUCK I DONWANNA GAIN WEIGHTWHEN YOU QUIT SMOKING IVE BEEN TOLD TO EXPECT ABOUT 20LBS